Alert archive / Alabama / Wind Advisories in 2010
Wind Advisory 12, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Apr 26, 2010, 6:37 AM CDT for 39 counties in Alabama. It took effect at Apr 26, 2010, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2010, 6:37 AM CDT (11:37 UTC)
- In effect from
- Apr 26, 2010, 10:00 AM CDT
- Expired
- Apr 26, 2010, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 2155 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
651 WWUS74 KBMX 261137 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 637 AM CDT MON APR 26 2010 ...BREEZY WESTERLY WINDS EXPECTED TODAY... ALZ011>015-017>050-261945- /O.NEW.KBMX.WI.Y.0012.100426T1500Z-100426T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 637 AM CDT MON APR 26 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. WESTERLY WINDS ARE EXPECTED BETWEEN 15 AND 20 MPH TODAY WITH AN OCCASIONAL GUST TO AROUND 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING IN A NORTH OR SOUTH DIRECTION. EXERCISE EXTRA CAUTION. && $$
1 follow-up statement
448 WWUS74 KBMX 261956 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 256 PM CDT MON APR 26 2010 ...BREEZY WESTERLY WINDS EXPECTED THIS AFTERNOON... ALZ011>015-017>050-262300- /O.CON.KBMX.WI.Y.0012.000000T0000Z-100426T2300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 256 PM CDT MON APR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. WESTERLY WINDS ARE EXPECTED BETWEEN 15 AND 20 MPH TODAY WITH AN OCCASIONAL GUST TO AROUND 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING IN A NORTH OR SOUTH DIRECTION. EXERCISE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 26, 6:30 AM CDT, 7 minutes earlier.
Area forecast discussion, Apr 26, 6:30 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 AM CDT MON APR 26 2010 .UPDATE...UPDATED FOR AVIATION DISCUSSION. && .DISCUSSION...TODAY THROUGH TUESDAY...LARGE UPPER LEVEL VORTEX WAS SPINNING OVER THE OHIO VALLEY PER LATEST WATER VAPOR IMAGERY. THE SOUTHERN EXTENT OF THE CLOUD COVER ASSOCIATED WITH THIS FEATURE WAS INCHING SOUTHWARD THROUGH THE TENNESSEE VALLEY. A FEW RADAR RETURNS HAVE SHOWN UP FROM TIME TO TIME IN NORTHERN MISSISSIPPI BUT THEY QUICKLY DISSIPATE. ANOTHER SHORT WAVE TROF IS EVIDENT ON THE LATEST SATELLITE IMAGERY THAT WILL KICK THE OHIO VALLEY LOW OUT TO THE EAST. THIS SHORT WAVE MAY CLOSE OFF BUT WILL REMAIN FAIRLY PROGRESSIVE AND USHER A SURFACE COLD FRONT THROUGH THE DEEP SOUTH ON TUESDAY. NOT A GREAT DEAL OF MOISTURE AVAILABLE WITH THIS FRONT AND ITS ASSOCIATED LARGE SCALE LIFT. WILL MENTION A SLIGHT CHANCE OF SHOWERS BUT AMOUNTS WILL BE ON THE LOW SIDE IF IN FACT YOU RECEIVE ANY RAIN. THERE IS GOOD MODEL CONSENSUS THIS PERIOD. WEDNESDAY AND THURSDAY...HIGH PRESSURE DRIFTS OVER THE REGION THIS PERIOD. THE CANADIAN AIRMASS WILL COOL THINGS OFF BELOW NORMAL FOR HIGHS AND LOWS UNTIL THURSDAY AFTERNOON. NO MENTION OF ANY RAIN AT THIS TIME. RETURN FLOW BEGINS DEVELOPING BY THURSDAY AFTERNOON AND RIDGE ALOFT WILL ALLOW THINGS TO HEAT UP CLOSER TO NORMAL IF NOT ABOVE. FRIDAY THROUGH MONDAY...DEEP LONG WAVE TROF DEVELOPS OVER THE WESTERN UNITED STATES. A EQUALLY IMPRESSIVE RIDGE WILL DEVELOP EAST. NUMEROUS IMPULSES ROTATE AROUND THE BASE OF THE TROF WHILE OTHERS MOVE THROUGH THE SOUTHWEST FLOW OVER THE SEUS. THEREFORE...THE RIDGE/TROF PATTERN MAY FLUCTUATE IN INTENSITY BUT GENERALLY HOLD THROUGH THE PERIOD. THE UPPER RIDGE WILL BE JUST FAR ENOUGH EAST TO ALLOW SHOWERS AND THUNDERSTORMS INTO CENTRAL ALABAMA. IT APPEARS A WARM FRONT WILL MOVE NORTHWARD OVER THE AREA FRIDAY WHILE A COLD FRONT STALLS NEAR OR NORTHWEST OF THE AREA. THE GFS/GEM DO NOT AGREE WITH THE ECMWF ON OVERALL TIMING OF INITIAL MOISTURE FIELDS /FRONTAL POSITION/INDIVIDUAL UPPER LEVEL FEATURES AND SUBSEQUENT BREAK DOWN OF THE PATTERN. THEREFORE...SOME UNCERTAINTY EXIST IN THIS TIME FRAME. WILL NOT ACCEPT THE GFS HIGHER POPS JUST YET...WILL TAKE MORE OF AN ENSEMBLE APPROACH OF LOWER CHANCE POPS AT THIS TIME. IF GFS KEEPS ITS CONTINUITY AND ECMWF COMES EVEN A BIT CLOSER IN THE NEXT RUNS...WILL NEED TO INCREASE RAIN CHANCES NEXT WEEKEND. MOISTURE AND INSTABILITY VALUES ARE ALSO UNCERTAIN AT THIS TIME...BUT INDICATIONS ARE THAT A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE AT SOME POINT. WILL GO AHEAD AN ADVERTISE A POSSIBILITY OF STRONG STORMS FRIDAY THROUGH SUNDAY AS THIS WILL BE A PERIOD TO MONITOR. NOTE...STORM SURVEYS WILL CONTINUE TODAY EVALUATING THE DAMAGE FROM SATURDAYS STORMS. 75 && .AVIATION...12Z TAF DISCUSSION. A LOW TO MID CLOUD DECK IS STILL EXPECTED TO MOVE IN FROM THE NORTHWEST OVER THE NEXT SEVERAL HOURS WITH SITES REMAINING SCT TO BKN FOR A GOOD PORTION OF THE DAY. CLOUDS WILL CONTINUE TO BUILD AND LOWER THROUGH THE OVERNIGHT PORTION OF THE PERIOD. OTHERWISE...THE GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE LATE MORNING AND AFTERNOON HOURS...SUBSIDING AFTER DUSK. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 26, 6:30 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 630 AM CDT MON APR 26 2010 ALZ011>015-017>050-271130- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 630 AM CDT MON APR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. GUSTY NORTHWEST WINDS WILL CONTINUE TODAY WITH SUSTAINED SPEEDS AROUND 15 TO 20 MPH...AND GUSTS TO 30 MPH. A WIND ADVISORY IS IN EFFECT FROM 10 AM UNTIL 6 PM. MINOR FLOODING ALONG THE LOWER BLACK WARRIOR RIVER IS EXPECTED TO CONTINUE OVER THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG STORM SYSTEM IS EXPECTED TO MOVE THROUGH THE SOUTHEAST OVER THE WEEKEND...AND THERE IS A POTENTIAL FOR STRONG STORMS TO EFFECT THE AREA ON FRIDAY...SATURDAY...AND SUNDAY. THE MAIN THREAT WITH THESE STORMS WILL BE GUSTY WINDS...HAIL...AND HEAVY RAINFALL. THERE ARE SOME CONSISTENCY ISSUES WITH THE MODEL FORECAST REGARDING THIS SYSTEM...SO STAY TUNED FOR UPDATED OUTLOOKS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.